Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 19, 2007, 4:21 PM EDT for Lawrence County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2007, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 19, 2007, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 83 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 1:07 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 192021
SVRRLX
OHC087-192100-
/O.NEW.KRLX.SV.W.0095.070719T2021Z-070719T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
421 PM EDT THU JUL 19 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTHEAST OHIO...
* UNTIL 500 PM EDT
* AT 419 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE VESUVIUS...AND MOVING
EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AID AND WATERLOO BY 435 PM EDT...
SCOTTOWN BY 445 PM EDT...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3860 8275 3867 8277 3869 8270 3874 8270
3873 8248 3868 8248 3867 8237 3859 8237
3857 8230 3852 8231 3858 8279 3858 8279
$$
152 follow-up statements
000
WWUS51 KRLX 192041
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
441 PM EDT THU JUL 19 2007
OHC087-192100-
/O.CON.KRLX.SV.W.0095.000000T0000Z-070719T2100Z/
LAWRENCE OH-
441 PM EDT THU JUL 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR LAWRENCE COUNTY...
AT 440 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SCOTTOWN...OR
ABOUT 11 MILES NORTH OF PROCTORVILLE...MOVING EAST AT 35 MPH.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3860 8275 3867 8277 3869 8270 3874 8270
3873 8248 3868 8248 3867 8237 3859 8237
3857 8230 3852 8231 3858 8279 3858 8279
$$
26000
WWUS51 KRLX 192056
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
456 PM EDT THU JUL 19 2007
OHC087-192106-
/O.EXP.KRLX.SV.W.0095.000000T0000Z-070719T2100Z/
LAWRENCE OH-
456 PM EDT THU JUL 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY EXPIRES AT 500
PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3860 8275 3867 8277 3869 8270 3874 8270
3873 8248 3868 8248 3867 8237 3859 8237
3857 8230 3852 8231 3858 8279 3858 8279
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:14 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 19, 4:14 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT THU JUL 19 2007
.SYNOPSIS...
A COLD FRONT MAKES ITS WAY THROUGH OVERNIGHT LATE TONIGHT...YIELDING
TO HIGH PRESSURE THIS WEEKEND. A RIDGE OF HIGH PRESSURE RETURNS
THREE H WEATHER NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
KEEPING BUSY...SO KEEPING OUR DISCUSSIONS BRIEF THIS AFTERNOON.
FRONT MOVING SSE FROM NORTHERN INDIANA AND NORTHERN OHIO AT 20Z.
STILL PASSING DURING THE 06Z TO 12Z PERIOD...WITH LEFTOVER MOISTURE
EXITING FRIDAY.
SEVERE THREAT...DUE TO 30 TO 35 KNOT FLOW AT 5 THSD FT AGL...ALONG
WITH THE BOUYANCY GENERATED BY THE UPSTREAM HEATING...HIGHER DEW
POINTS...PLUS APPROACHING SUPPORT ALOFT.
STILL CONCERNED ABOUT TRAINING OF SHOWERS. IF REPETITIVE SHOWERS HIT
THE SAME SMALL STREAM BASIN...SOME FLASH FLOODING IS POSSIBLE
OVERNIGHT. YET...IT WOULD TAKE 2.5 TO 3 INCHES IN 3 HOURS OF RAIN IN
3 HOURS OR LESS...FOR SMALL STREAM FLASH FLOODING. 850 MB DEW
POINTS WERE 17C AT 12Z UPSTREAM. THE FLASH FLOOD WATCH IS FOR THE
ENTIRE CWA EXCEPT OUR PERRY AND MORGAN COUNTIES.
STILL GOOD INFLOW FROM CENTRAL KY AND TN INTO THE OHIO VALLEY
CONVECTION LATE THIS AFTERNOON TO HELP FEED OUR EVENING CONVECTION.
NO MAJOR CHANGES MADE TO THE DRYING ON FRIDAY. SOME FOG COULD
FORM IN THE COOLER AIR FOR LATE FRIDAY NIGHT.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
THE CASE FOR THE PAST SEVERAL DAYS...IS STILL THE KEY...
THE UPPER AIR TROF IN THE DRIER AND FRESHER AIR FOR SATURDAY AND
SUNDAY. EVEN THOUGH THE AIR IS RELATIVELY DRY...THINKING ENOUGH
SUPPORT FROM THE UPPER AIR TROF...TO ADD SOME ISOLATED SHOWERS FOR
SATURDAY IN THE MOUNTAINOUS COUNTIES.
WILL LEAVE THE POSSIBILITY OF ANY SHOWERS ON SUNDAY FURTHER E...OUT
OF OUR CWA.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THE TROUBLESOME UPPER AIR TROF SHOULD BE TO OUR EAST AT START OF
EXTENDED PD. WITH WEAKENING MID AND UPPER FLOW...A WEAK SE LOW
LEVEL FLOW MAY DEVELOP. WILL ADD SOME SLIGHT CHANCE POPS FOR
DAYTIME CONVECTION IN THE UPSLOPE AREAS. DO NOT SEE ANY
SIGNIFICANT FRONTS. OTHERWISE...SAME TRENDS AS PREVIOUS
DAYS...WITH AFTERNOON TEMPERATURES HEATING UP WITH TIME.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST OH...KY AND
SOUTHERN HALF OF WV THIS AFTERNOON. THERE IS A THREAT FOR SEVERE
STORMS TO AFFECT HTS...CRW...AND BKW. HOWEVER...DUE TO THE LOW
CONFIDENCE OF WHERE A SEVERE STORM WILL MOVE...HAVE INCLUDED TEMPOS
WITH STRONG GUSTY WINDS UP TO 36 KNOTS ALONG WITH
THUNDERSTORMS...INCLUDING IFR CEILINGS AND VISIBILITIES. THE STORM
ACTIVITY SHOULD LAST THRU TONIGHT AS A COLD FRONT WILL MOVE SOUTH
TRIGGERING ADDITIONAL STRONG STORMS.
PKB...CKB...AND EKN WILL ALSO EXPERIENCE STRONG STORMS WITH GUSTY
WINDS AND IFR VISIBILITIES AND CEILINGS...BUT SEVERE THREAT IS LOWER
THERE.
THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND SMALL HAIL.
THE WEATHER WILL IMPROVE AT MOST SITES AFTER 04Z AT PKB...HTS AND
CRW...AND AFTER 06Z AT CKB...EKN AND BKW AS THE COLD FRONT MOVES ON
THROUGH.
AVIATION OUTLOOK...IFR TO LIFR CONDITIONS ARE STILL POSSIBLE IN LOW
CLOUDS AND FOG EARLY FRIDAY AS FRONT DEPARTS....ESPECIALLY CRW...EKN
AND BKW. THE LOW CLOUDS AND DENSE FOG WILL GIVE WAY TO VFR
CONDITIONS IN DRIER AIR FOR FRIDAY AFTERNOON. DENSE FOG PER
RADIATIVE COOLING IS POSSIBLE EARLY SATURDAY MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 4 AM EDT FRIDAY FOR WVZ005>011-013>020-
024>040-046-047.
FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR WVZ005>011-013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT FRIDAY FOR OHZ075-076-083>087.
FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR OHZ075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 4 AM EDT FRIDAY FOR KYZ101>103-105.
FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 4 AM EDT FRIDAY FOR VAZ003-004.
FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR VAZ003-004.
&&
SYNOPSIS...KTB
NEAR TERM...AAR
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...ARJHazardous weather outlook, Jul 19, 4:50 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 450 AM EDT THU JUL 19 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-200845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 441 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY INTO TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. IN ADDITION...REPEATED ROUNDS OF STORMS IN A TROPICAL AIRMASS ARISE THE THREAT FOR MINOR FLOODING TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 29 / TRM
In the hours before
Local storm report, Jul 19, 3:37 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
337 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 4 NW JACKSON 39.09N 82.68W
07/19/2007 JACKSON OH LAW ENFORCEMENT
TREES DOWN ALONG ROUTE 35 NEAR REST AREA.
0325 PM TSTM WND DMG FAYETTEVILLE 38.05N 81.11W
07/19/2007 FAYETTE WV COUNTY OFFICIAL
TREES DOWN NEAR OAK RIDGE ON ROUTE 16.
&&
PGLocal storm report, Jul 19, 3:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
353 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 7 ENE MADISON 38.10N 81.68W
07/19/2007 BOONE WV DEPT OF HIGHWAYS
TREES DOWN IN THE PEYTONA AND SETH AREAS.
&&
PGSpecial weather statement, Jul 19, 3:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 359 PM EDT THU JUL 19 2007 WVZ016-018-192030- ROANE WV-CALHOUN WV- 359 PM EDT THU JUL 19 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 359 PM EDT...A STRONG THUNDERSTORM WAS OVER SPENCER...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE ORMA... MILLSTONE...MOUNT ZION...GRANTSVILLE AND ARNOLDSBURG. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF AN INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Special weather statement, Jul 19, 4:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 414 PM EDT THU JUL 19 2007 KYZ103-OHZ087-WVZ005>007-013>015-036-192100- BOYD KY-LAWRENCE OH-KANAWHA WV-PUTNAM WV-MASON WV-CABELL WV-WAYNE WV-LINCOLN WV-FAYETTE WV- 414 PM EDT THU JUL 19 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THE FLOOD ADVISORY IS SET TO EXPIRE AT 5 PM WITH THE FLASH FLOOD WATCH REMAINING IN EFFECT. WHILE NO WIDESPREAD FLOODING WAS REPORTED...THE INITIAL THUNDERSTORMS WHICH WENT THROUGH THIS AFTERNOON DID CREATE BRIEF LOCAL PROBLEMS AS RAINFALL AMOUNTS AROUND 1 INCH FELL IN 30 TO 45 MINUTES UNDER THE CENTER OF THE STORMS. IF ADDITIONAL STORMS ARE EXPERIENCED RAPID RUNNING OF WATER OVER THE ROADWAYS FROM NEARBY HILLS...PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS CAN BRIEFLY BE EXPECTED. THROUGH THE EVENING WE WILL BE WATCHING FOR SITUATIONS TO DEVELOP WHERE SEQUENTIAL STORMS MORE OVER THE SAME AREAS FOR SEVERAL HOURS CAUSING FLASH FLOODING. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 01
Local storm report, Jul 19, 4:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
418 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG CHAPMANVILLE 37.97N 82.02W
07/19/2007 LOGAN WV DEPT OF HIGHWAYS
TREES DOWN.
&&
PGLocal storm report, Jul 19, 4:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
421 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG HUNTINGTON 38.41N 82.43W
07/19/2007 CABELL WV EMERGENCY MNGR
TREES DOWN ON RIVERSIDE DRIVE.
&&
PGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:57 AM EDT | Severe Thunderstorm Warning | RLX | Perry | 48 min |
| Jul 19, 2:04 PM EDT | Flash Flood Watch | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Vinton and 1 more | 9 hr |
| Jul 19, 2:05 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 25 min |
| Jul 19, 2:38 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 37 min |
| Jul 19, 2:55 PM EDT | Areal Flood Advisory | RLX | Lawrence | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.